Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Prescribed Ciprodex for swimmers ear, not helping. What should I do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
Question
I was perscribed ciprodex drops for swimmers ear it has been over 24 hours and the pain is worse than ever even with ibuprofen and tylenol...what should I do?
Posted Sat, 25 Aug 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Chandra Shekhar Sharma 47 minutes later
Hi,

Welcome to XXXXXXX

I shall like to know the answers of the following:-

For what problem Ciprodex drops was prescribed to you?

Are you suffering from pharyngitis &/or rhinitis?

It seems that you are probably suffering with infection of external ear or Otitis media.

You may require a course of antibiotic and analgesic anti-inflammatory with decongestant like Tab. Sinarest.

As examination will be required for confirmation of diagnosis, you should please consult an ENT Specialist.

Meanwhile you can use Mycobiotic ear drops.

Thanks for posting your query.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Prescribed Ciprodex for swimmers ear, not helping. What should I do? 31 minutes later
I have swimmers ear my question was is it normal to have increased pain after starting the ciprodex?
 
 
Answered by Dr. Chandra Shekhar Sharma 6 minutes later
Hi,

Welcome again,

No, it is not normal to have increased pain after starting the ciprodex ear drops.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Follow-up: Prescribed Ciprodex for swimmers ear, not helping. What should I do? 11 minutes later
Thanks...why would the pain be worse do you think? I will call my dr. in the morning.
 
 
Answered by Dr. Chandra Shekhar Sharma 5 hours later
Hi,

Welcome again,

In case of otitis media the pain can become worse.

In case of external otitis due to bacterial infection, Ciprodex ear drops should give relief.

If external otitis is due to fungal infection, ciprodex ear drops will not give any relief.

Mycobiotic ear drops may give relief in external otitis due to both bacterial and fungal infection.

Some times it is only impacted wax, which swells up due to water, which enters in the ear during swimming.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

With good wishes,
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor